ADHD Home > Adderall Abuse Effects
Adderall® (amphetamine and dextroamphetamine) is an amphetamine, which means this prescription medication can be habit-forming when used in higher doses than recommended or for extended periods of time. It is also often abused. The effects of Adderall abuse can be extremely dangerous. Taking high doses of a stimulant can result in an irregular heartbeat, dangerously high body temperatures, and/or the potential for cardiovascular failure or seizures. Taking high doses of some stimulants repeatedly over a short period of time can lead to hostility or feelings of paranoia in some individuals.
There are many reasons why Adderall is abused. One reason Adderall is abused is to get "high." Stimulants such as Adderall can increase alertness, attention, and energy, which are accompanied by increases in blood pressure, heart rate, and breathing. Another reason Adderall is abused is for weight loss. Weight loss is a common side effect of Adderall. Adderall is also sometimes abused by students who do not have ADHD, but feel that it helps them perform better in school.
Your healthcare provider is a great place to start when searching for help for Adderall abuse or addiction. He or she will be able to help you deal with Adderall abuse or may suggest other resources for you.
(Click Adderall Abuse for more information on Adderall abuse effects, including details on possible consequences and where to go to get help.)